Tennessee, 2008Damaging Wind in Tennessee, July 7, 2008
July 7, 2008 · NWS OHX · 1 event in 1 county or zone
An isolated severe thunderstorm event occurred July 7, 2008 in Montgomery County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm event occurred July 7, 2008 in Montgomery County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 7, 2:44 PM CST, 41 minutes earlier.
Area forecast discussion, Jul 7, 2:44 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT MON JUL 7 2008
.SHORT TERM (TONIGHT-WED)...
A COUPLE OF OUTFLOWS FM OVERNIGHT MCS IN OH VLY MOVED INTO UNSTAB
AIR IN N MID TN EARLY THIS AFTERNOON. FREQUENT LIGHTNING AND HEAVY
DOWNPOURS NEAR THE KY BORDER. NO SVR WX REPORTED.
ATM IS NOW MORE STABLE ACR THE NORTH. MOD DESTAB IN S MID TN BUT
BOUNDARIES WL PROBABLY FIZZLE. BESIDES..12Z MODELS TAKE MCV (ALSO
FROM MCS) OVR THE CAROLINAS TONIGHT. WL KEEP A ISO TO SCT (NE MID
TN) INTO THE EVENING. MOISTURE AND HEAT SUFFICIENT FOR A SLIGHT
CHANCE OF AFTERNOON STORMS TUE.
.LONG TERM (WED NIGHT-MON)...
SFC HIGH PRES IN THE NORTHERN PLAINS WILL PUSH A FRONTAL BOUNDARY
SOUTH WED. THE HIGH MOVES INTO THE GREAT LAKES WED NIGHT AND THE
FRONT MAY STALL...AS PER GEM. WL PUSH FRONT SOUTH THROUGH THE
MIDSTATE THU...WITH DRIER AIR. BEST CHANCE OF SHOWERS AND STORMS
WL BE WITH THE FRONT WED INTO WED NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 72 93 72 90 / 20 20 20 40
CLARKSVILLE 70 94 71 87 / 20 10 30 60
CROSSVILLE 67 84 67 82 / 30 30 40 40
COLUMBIA 72 94 72 92 / 20 10 20 40
LAWRENCEBURG 72 94 72 92 / 10 10 10 40
WAVERLY 72 94 71 89 / 20 10 20 40
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04
Hazardous weather outlook, Jul 7, 4:25 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT MON JUL 7 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-081030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT MON JUL 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
17/MAG
In the hours before
Special weather statement, Jul 7, 12:05 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
105 PM CDT MON JUL 7 2008
TNZ008-071830-
SUMNER-
105 PM CDT MON JUL 7 2008
...A STRONG THUNDERSTORM WAS AFFECTING SUMNER COUNTY...
AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...OR 14 MILES NORTH OF
GALLATIN...MOVING EAST AT 11 MPH.
SMALL HAIL...AND GUSTY WINDS ARE EXPECTED WITH THIS STORM.
31
Special weather statement, Jul 7, 12:31 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
131 PM CDT MON JUL 7 2008
TNZ008-009-027-071930-
DAVIDSON-MACON-SUMNER-
131 PM CDT MON JUL 7 2008
...STRONG THUNDERSTORMS WERE AFFECTING DAVIDSON...MACON AND SUMNER
COUNTIES...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTMORELAND TO
GOODLETTSVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
LAFAYETTE TO 11 MILES NORTH OF NASHVILLE...MOVING EAST AT 15 MPH.
PEOPLE IN NORTHERN DAVIDSON...NORTHWESTERN MACON AND SUMNER
COUNTIES...INCLUDING THE CITIES OF GOODLETTSVILLE...MILLERSVILLE...
WESTMORELAND...HENDERSONVILLE AND GALLATIN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
31
Special weather statement, Jul 7, 1:11 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT MON JUL 7 2008
TNZ008-009-027>029-071945-
DAVIDSON-MACON-SUMNER-TROUSDALE-WILSON-
211 PM CDT MON JUL 7 2008
...STRONG THUNDERSTORMS WERE AFFECTING DAVIDSON...MACON...SUMNER...
TROUSDALE AND WILSON COUNTIES...
AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LAFAYETTE TO NORTHEAST DAVISSON COUNTY...MOVING EAST AT 10
MPH.
PEOPLE IN DAVIDSON...MACON...NORTHWESTERN WILSON...SUMNER AND
TROUSDALE COUNTIES...INCLUDING THE CITIES OF GALLATIN...
HENDERSONVILLE...WESTMORELAND...LAKEWOOD...GREEN HILL...MOUNT
JULIET...LAFAYETTE...HARTSVILLE...AND RED BOILING SPRINGS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
31
Special weather statement, Jul 7, 2:42 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT MON JUL 7 2008
TNZ006-026-072120-
CHEATHAM-MONTGOMERY-
342 PM CDT MON JUL 7 2008
...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM AND MONTGOMERY
COUNTIES...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ASHLAND CITY...MOVING EAST
AT 15 MPH.
PEOPLE IN NORTHERN CHEATHAM AND SOUTHERN MONTGOMERY COUNTIES...
INCLUDING THE CITY OF ASHLAND CITY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
31
Special weather statement, Jul 7, 3:19 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT MON JUL 7 2008
TNZ006-072330-
MONTGOMERY-
INCLUDING THE CITY OF...CLARKSVILLE
419 PM CDT MON JUL 7 2008
...THROUGH 500 PM...A STRONG THUNDERSTORM WILL CONTINUE MOVING THROUGH
THE CLARKSVILLE AREA...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTH OF DOWNTOWN CLARKSVILLE...MOVING NORTHEAST
AT 15 MPH.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING BRIEF...GUSTY...WINDS TO
NEAR 50 MPH...WHICH CAN BLOW DOWN BRANCHES...AND SHALLOW ROOTED TREES.
THIS STORM WILL ALSO PRODUCE TORRENTIAL DOWNPOURS OF RAIN...WHICH
WILL CAUSE PONDING OF WATER IN LOW LYING AREAS. HAIL IS ALSO POSSIBLE.
19
Thunderstorm Wind, Montgomery
- When
- July 7, 3:25 PM CST
- Where
- Montgomery County, 3.4 mi E of Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.530, -87.289
A tree was blown onto a house on Fairway Dr. Also another tree was blocking the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Dakota, July 7, 20083 injured · $1.5 million · EF3 · 3 events
- Tornadoes and Hail in North Dakota, July 7, 2008$877,000 · EF3 · 22 events
- Tornado and Damaging Winds in Wisconsin, July 7, 20081 death · 1 injured · $218,000 · EF1 · 14 events
- Lightning Strike in North Carolina, July 7, 20081 death · 4 injured · 1 event
- Hail and Damaging Winds in Georgia, July 7, 2008$3.5 million · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in Iowa, July 7 to 8, 2008$580,000 · 61 kt wind · 39 events
- Hail in Nebraska, July 7, 2008$735,000 · 1 in hail · 8 events
- Flash Flood and Hail in Kansas, July 7, 2008$212,000 · 52 kt wind · 5 events
- Hail in Minnesota, July 7, 2008$220,000 · 1.75 in hail · 2 events
- Damaging Winds in Minnesota, July 7, 2008$88,000 · 61 kt wind · 9 events
- Flash Flooding and Hail in Virginia, July 7 to 8, 2008$16,000 · 1.75 in hail · 44 events
- Lightning Strike in Georgia, July 7, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100655.